Feb 28, 2000
I have known since 1987. Prior therapy involves AZT 6 years. Also I have been on as single agents DDI,DDC D4T then added D4T to 3TC. I used single agents because that's what we knew at the time. Added viramune to D4T and 3TC two years ago. VL 300000 CD 4 550. Added HU which did not bring down VL. Last Feb 99. Switched to ABV RIT/SAQ. VL <400 CD 4 550 21%. I had good repsonse but such severe side effects mainly nausea and severe body aches (could barely move) that had to stop on 6/30/99. Dr. did genotype after two weeks but Dr. could not interpret them. Did genotype again one month later that showed only resistance to AZT (probably wild type virus) VL at time >750000. Sept 1 started D4T 3TC and sustiva. On Oct 30 VL 70000. Also on Oct 30 had flu shot, Hep A shot, 1st Hep B shot. Nov 30 had 2nd Hep B shot and Tetanus (I got a fish hook in my finger). Latest VL on Dec 28 showed VL 550000. cd 4 350 17%. My Dr. has ordered Genotype again while on my meds. Do you think the jump in VL is caused by treatment failure or vaccinations? I know I don't have resistance to PI's since I only took them for 5 months and VL was <400 but that may be all I have left for treament. What would be a good next treatment? I don't know what caused the severe reaction I had before but don't know what to do next. Thank you for your time.
Response from Dr. Holodniy
I would like to see the results of the latest genotype while you are on treatment before I comment further. I still think there are treatment options in your case.
Symptoms of Medication Failure?
- Sore On Penis After Condom Broke Worried I Have HIV
- Sore On Penis After Mutual Masturbation Worried I Have HIV
- Do Pap Smears Test For Gonorrhea?
- List Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat
- Penicillin And Sexually Transmitted Diseases
- What Stds Cause A Redness And Red Bumps On Penis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.